Sotirios Kakavas

Learn More
Early-onset pneumonia (EOP) is a common complication after successful cardiopulmonary resuscitation. Currently, EOP diagnosis is difficult because usual diagnostic tools are blunted by the features of post-cardiac arrest syndrome and therapeutic hypothermia itself. When the diagnosis of EOP is suspected, empiric antimicrobial therapy should be considered(More)
This case report concerns the diagnosis of two independent chronic diseases in a patient hospitalized for stroke, myasthenia gravis (MG) and giant cell arteritis (GCA). MG has been found to be associated with several diseases, but there are very few cases documenting its coexistence with GCA. We report the case of a 79-year-old woman initially hospitalized(More)
OBJECTIVES Carboxyhemoglobin (COHb) and methemoglobin (MetHb) levels have been associated with a poor outcome in patients with various pathological conditions including cardiovascular diseases. Our aim was to retrospectively assess the prognostic value of arterial COHb and MetHb in patients with acute pulmonary embolism (PE). METHODS We conducted a(More)
Current pharmacotherapy for acute lung injury (ALI) and acute respiratory distress syndrome (ARDS) is not optimal, and the biological and physiological complexity of these severe lung injury syndromes requires consideration of combined-agent treatments or agents with pleiotropic action. In this regard, exogenous erythropoietin (EPO) represents a possible(More)
As a critical component of post-resuscitation care, prompt optimization of hemodynamic status by means of targeted interventions is vital in order to maximize the likelihood of good outcome. Vasoactive agents play an essential role in the supportive care of post cardiac arrest patients. The administration of these agents is associated with serious(More)
Sudden cardiac arrest is a leading cause of death worldwide with survival rates still remaining suboptimal. Unfortunately, most cardiac arrest patients, who achieve return of spontaneous circulation (ROSC), develop a multi-faceted post-cardiac arrest syndrome, including post-cardiac arrest brain injury, myocardial dysfunction, and systemic(More)
Although poorly understood, interstitial lung disease has been reported as a possible complication of tumor necrosis factor alpha inhibitors. We report a case of interstitial lung disease in a 64-year-old man with psoriasis 3 weeks after the initiation of infliximab treatment. The patient had received two fortnightly infusions of infliximab following a(More)